Missouri, 2003

Damaging Wind in Missouri, July 5, 2003

July 5, 2003 · NWS LSX · 1 event in 1 county or zone

1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before the first event at Jul 5, 1:55 PM CST, 7 hours 20 minutes earlier.

Area forecast discussion, Jul 5, 1:55 PM CST, 7 hours 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ST LOUIS MO
255 PM CDT SAT JUL 5 2003

.DISCUSSION...
CONCERNS THIS PACKAGE MAINLY WITH CONTINUATION OF HOT
TEMPERATURES...AND LOW CHANCES FOR PRECIPITATION IN THE NEAR TERM.
MAIN UPPER AIR FLOW PATTERN PRETTY STABLE WITH BAND OF WESTERLIES
WELL TO NORTH OF FORECAST AREA. WEAK SHORT WAVES TRIGGERING AREAS OF
THUNDERSTORMS WHERE OTHER DYNAMICS ARE FAVORABLE. MESOSCALE FEATURES
ARE PREDOMINATING WITH NO FRONTAL ACTIVITY EXPECTED UNTIL MID WEEK.

MODELS ALL DEVELOPING ANOTHER MCS OVER CENTRAL PLAINS TONIGHT AND
MOVING EAST SOUTHEAST. WESTERN FRINGES OF PRECIPITATION AREA MAY
ADVECT ACROSS NORTHERN AND EASTERN ZONES TONIGHT AND WILL KEEP LOW
CHANCE POPS THERE INTO SUNDAY MORNING.

LITTLE CHANGE IN TEMPERATURES EXPECTED THROUGH NEAR TERM...AND MOST
LOCATIONS IN COUNTIES AROUND ST LOUIS METRO AREA AGAIN ABOVE HEAT
ADVISORY CRITERIA THIS AFTERNOON. DEW POINTS IN WESTERN ZONES SHOULD
BE SLIGHTLY LOWER ON SUNDAY AND WILL DROP ADVISORIES THERE...BUT
WILL UPGRADE TO EXCESSIVE HEAT WARNING FOR ST LOUIS METRO AREA AND
COUNTIES SURROUNDING THROUGH SUNDAY.

SURFACE WINDS BECOME MORE SOUTHWESTERLY ON MONDAY...AND ONLY BENEFIT
MAY BE LOWER DEW POINTS. ADVISORIES MAY HAVE TO BE
EXTENDED/INITIATED FOR MONDAY AS WELL.

WILL INCREASE POPS ON TUESDAY AHEAD OF SLOW-MOVING COOL FRONT TO
NORTHWEST. EXPECT FRONTAL PASSAGE ON WEDNESDAY WITH FRONT BECOMING
STATIONARY OVER SOUTHERN ZONES OR SLIGHTLY SOUTH. REMAINDER OF
EXTENDED LOOKS DRY. TEMPERATURES SHOULD BE AT OR SLIGHTLY ABOVE
NORMAL.

&&

.LSX WATCHES/WARNINGS/ADVISORIES...
MO...EXCESSIVE HEAT WARNING FOR CNTRL/E CNTRL THROUGH SUNDAY.
IL...EXCESSIVE HEAT WARNING FOR PARTS OF SW THROUGH SUNDAY.

WDB
Hazardous weather outlook, Jul 5, 5:00 AM CST, 16 hours 15 minutes before
ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-061100-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
600 AM CDT SAT JUL 5 2003

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND EASTERN MISSOURI
AND WEST CENTRAL AND SOUTHWEST ILLINOIS.

.DAY ONE...TODAY AND TONIGHT

A HEAT ADVISORY REMAINS IN EFFECT TODAY FOR CENTRAL AND EAST CENTRAL
MISSOURI AS WELL AS ADJACENT PARTS OF SOUTHWEST AND SOUTH CENTRAL
ILLINOIS.  VERY HUMID AIR WILL COMBINE WITH TEMPERATURES RISING INTO
THE MIDDLE 90S TO PRODUCE HEAT INDICES AROUND 105 DEGREES THIS
AFTERNOON.

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TODAY AND TONIGHT
ALONG A NORTH OF A LINE FROM KIRKSVILLE MISSOURI TO VANDALIA
ILLINOIS.  THE MOST LIKELY TIME FOR SEVERE WEATHER WILL BE TONIGHT
WITH THE PRIMARY CONCERN BEING LARGE HAIL AND DAMAGING WINDS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

VERY WARM AND HUMID WEATHER WILL CONTINUE ON SUNDAY AND MONDAY.
AREAS AROUND THE CITY OF ST. LOUIS MAY SEE HEAT INDICES CLIMB TO
AROUND 100 DEGREES ONCE AGAIN.

THERE IS ALSO A CHANCE FOR THUNDERSTORMS THROUGH WEDNESDAY... MAINLY
ACROSS NORTHERN PORTIONS OF THE AREA AS A SERIES OF STORM SYSTEMS
MOVES THROUGH THE MIDWEST.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED OVER PARTS OF NORTHEAST MISSOURI AS
WELL AS WEST CENTRAL AND SOUTH CENTRAL ILLINOIS TODAY AND TONIGHT.

&&

MORE INFORMATION MAY BE OBTAINED AT...
HTTP://WWW.CRH.NOAA.GOV/LSX (ALL LOWER CASE)

BRITT

The radar

The St Louis radar (KLSX), 166 km away, was scanning. The volume nearest the first event began at 03:12 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Lewis

When
July 5, 9:15 PM CST
Where
Lewis County, La Grange
Measured
55 kt (63 mph) estimated gust
Reported by
NEWSPAPER
Coordinates
40.050, -91.500

Thunderstorm wind gusts downed some trees and power lines.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Missouri in 2003Every state in 2003This day in weather historyWarnings in Missouri, July 2003

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5376792.